Alert archive / Pennsylvania / Flash Flood Warnings in 2013

Flash Flood Warning 31, NWS State College, PA

September 2, 2013Cambria County, Pennsylvania

NWS State College, PA issued this flash flood warning at Sep 2, 2013, 7:36 PM EDT for Cambria County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2013, 7:36 PM EDT (23:36 UTC)
Expired
Sep 2, 2013, 10:30 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Cambria County, PA

The radar

The State College radar (KCCX), 66 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 7:40 PM EDTFLASH FLOODNorthern Cambria, PANUMEROUS ROADWAYS FLOODED IN NORTHERN CAMRBIA BOROUGH...AS WELL AS SUSQUEHANNA AND BARR TWPS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 11.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1628 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WGUS51 KCTP 022336
FFWCTP
PAC021-030230-
/O.NEW.KCTP.FF.W.0031.130902T2336Z-130903T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
736 PM EDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CAMBRIA COUNTY...

* UNTIL 1030 PM EDT...

* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
VERY HEAVY RAIN CONTINUES TO FALL OVER NORTHERN CAMBRIA COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF NORTHERN CAMBRIA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4073 7880 4072 7854 4062 7855 4059 7887

$$

FORECASTER: LA CORTE
2 follow-up statements
581 
WGUS71 KCTP 022359
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
759 PM EDT MON SEP 2 2013

PAC021-030230-
/O.CON.KCTP.FF.W.0031.000000T0000Z-130903T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMBRIA PA-
759 PM EDT MON SEP 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
NORTHERN CAMBRIA COUNTY...

AT 753 PM EDT...DOPPLER RADAR SHOWS THE HEAVY RAIN BEGINNING TO MOVE 
OUT OF THE WARNING AREA. DOPPLER ESTIMATES THAT MORE THAN 2 INCHES 
OF RAIN HAS FALLEN IN A SHORT TIME...LEADING TO NUMEROUS REPORTS OF 
FLOODING OVER NORTHERN CAMBRIA COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARROLLTOWN...HASTINGS...NORTHERN CAMBRIA...PATTON AND PRINCE
GALLITZIN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4073 7880 4072 7854 4062 7855 4059 7887

$$

FORECASTER: LA CORTE
768 
WGUS71 KCTP 030146
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
946 PM EDT MON SEP 2 2013

PAC021-030155-
/O.CAN.KCTP.FF.W.0031.000000T0000Z-130903T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMBRIA PA-
946 PM EDT MON SEP 2 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CAMBRIA
COUNTY...

MINOR FLOODING CONTINUES FROM THE EARLIER HEAVY RAINS...BUT THE 
WATERS WILL CONTINUE TO RECEDE NOW THAT THE RAIN HAS MOVED OUT OF 
THE AREA. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHERN CAMBRIA COUNTY.

WATER IS RECEDING...BUT MINOR FLOODING PROBLEMS MAY CONTINUE THROUGH 
MIDNIGHT.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 4073 7880 4072 7854 4062 7855 4059 7887

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 6:34 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 2, 6:34 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
634 PM EDT MON SEP 2 2013

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL PUSH THROUGH THE AREA LATE TODAY AND
TONIGHT...ACCOMPANIED BY SCATTERED THUNDERSTORMS. THIS FRONT WILL BE
FOLLOWED BY A PERIOD OF MAINLY DRY AND COOLER WEATHER FOR THE REST
OF THIS WEEK AS HIGH PRESSURE BUILDS SOUTHEAST FROM THE NORTHERN
PLAINS.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...

MARGINAL SEVERE STORMS CONTINUE TO POP UP IN THE HIGH
CAPE...BORDERLINE SHEAR ENVIRONMENT. HAVE HAD SPORADIC REPORTS OF
LARGE HAIL WITH SOME OF THE MORE ROBUST UPDRAFTS.

MAIN ACTION CONTINUES TO SETTLE SOUTH...SO HAVE CLEARED THE NRN
ZONES OUT OF THE WATCH.

FROM EARLIER...

SFC COLD FRONT WAS LOCATED JUST TO THE SE OF LAKE ERIE AT MID
AFTERNOON...AND WILL PUSH GRADUALLY SE ACROSS THE COMMONWEALTH
LATE TODAY AND TONIGHT.

WEAK RIDGING AT THE SFC AND ALOFT...ALONG WITH A NORTH/SOUTH RIBBON
OF WARMER MID LEVEL AIR /700 MB TEMPS OF 7-8C/ WILL KEEP MUCH OF THE
CENTRAL RIDGE AND VALLEY REGION AND SUSQ VALLEY PARTLY TO MOSTLY
SUNNY AND RAIN-FREE THROUGH 22Z...BEFORE THE ONE-TWO PUNCH OF THE
CFRONT AND PRE-FRONTAL TROUGH BRINGS CHC-LOW LIKELY POPS FOR
SHRA/TSRA LATE TODAY INTO THIS EVENING.

HEFTY MUCAPES OF 2000-3000 J/KG WILL COMBINE WITH MODERATELY STRONG
WESTERLY 0-6KM BULK SHEAR OF 30-35 KTS TO BRING A LOCALIZED
LARGE/HAIL AND DAMAGING WIND THREAT.

SEVERE THUNDERSTORM WATCH NO. 510 JUST ISSUED BY SPC AND COVERS THE
APPROX NRN HALF OF PENN UNTIL 02Z TUESDAY.

THE CONVECTION WILL GRADUALLY DISSIPATE/END FROM NW TO SE EARLY
TONIGHT WITH PARTIAL CLEARING IN MOST AREAS BY...OR SHORTLY AFTER
MIDNIGHT. THE EXCEPTION WILL BE OVER THE WESTERN HIGH TERRAIN WHERE
OROGRAPHIC LIFT OF THE COOLER/MOIST AIR WILL LEAD TO A BLANKET OF
BKN-OVC STRATUS/STRATO CU DEVELOPING AFTER MIDNIGHT AND CONTINUING
THROUGH THE MID MORNING HOURS TUESDAY.

THERE WILL ONCE AGAIN BE THE POTENTIAL FOR LOCALIZED VERY HEAVY
RAINFALL...GIVEN THE VERY WARM/JUICY AIRMASS ACROSS THE FCST AREA
WITH SFC DEWPOINTS IN THE MID TO UPPER 60S AND PWATS OF 1.5-1.75
INCHES.

THE BULK OF THE FCST AREA HAS 3 HR FLASH FLOOD GUIDANCE VALUES OF
3.5 INCHES OR HIGHER...THOUGH A FEW BANDS OF VERY HEAVY RAIN OVER
THE PAST SEVERAL DAYS HAVE REDUCED THIS SAME GUIDANCE TO AROUND
1.5 INCHES. THE LOWEST VALUES ARE CURRENTLY ACROSS THE NCENT MTNS
/NORTH OF KIPT/...THOUGH THE NW MTNS AND LAUREL HIGHLANDS ARE
TRAILING NOT TOO FAR BEHIND.  THE THREAT FOR FLOODING IS NOT HIGH...
OR WIDESPREAD-ENOUGH TO POST A FLOOD WATCH AT THIS POINT...THOUGH
LATEST SHORT RANGE/HI RES GUIDANCE SUGGESTS THAT THE BEST LLVL
MOISTURE CONVERGENCE AND LARGE SCALE LIFT /BENEATH THE RIGHT
ENTRANCE REGION OF AN UPPER JET SLIDING EAST FROM THE GLAKES/ WILL
BE ACROSS THE NCENT MTNS LATER TODAY AND TONIGHT.

LOWS TONIGHT WILL VARY FROM THE LOWER 50S ACROSS THE NW MTNS IN THE
WAKE OF THE FRONT...TO THE MID TO UPPER 60S ACROSS THE LOWER SUSQ
VALLEY.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
LEAD COLD FRONTAL BOUNDARY WILL PUSH THROUGH SERN PENN AND THE LOWER
SUSQ VALLEY EARLY ACCOMPANIED BY LINGERING SHOWERS...WHILE A
SECONDARY FRONT MARKING THE LEADING EDGE OF MUCH COOLER AIR WILL
MOVE INTO THE NW MTNS BY 15Z...BEFORE SPREADING ACROSS THE REST OF
THE CWA DURING THE MIDDAY AND AFTERNOON HOURS.

EXPECT ANY SUNSHINE EARLY TO QUICKLY SELF DESTRUCT /BETWEEN 15-19Z/
INTO WIDESPREAD MDT CU CENTRAL AND SE /WITH A SHIELD OF THICK STRATO
CU AND SCATTERED SHOWERS UP NORTH/.

THE AIRMASS WITH A BRISK NORTHWEST BREEZE OF 10-20 MPH WILL BE A
REFRESHING BREAK FROM THE MUGGINESS WE HAD OVER THE ENTIRE HOLIDAY
WEEKEND.

CHCS FOR SHOWERS SHOULD BE MINIMAL TO THE SOUTH OF INTERSTATE 80
TUESDAY...HOWEVER A STRAY SHOWER OR A FEW SPRINKLES ARE POSSIBLE
AFTER 18Z.

HIGH TEMPS WILL ONLY REACH THE MID TO UPPER 60S ACRS THE NORTHWEST
MTNS...AND 75-80F ACROSS THE SUSQ VALLEY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE FRONTAL SYSTEM OUT AHEAD OF THE DEEPENING TROUGH SHOULD
CONTINUE EASTWARD AS THE TROUGH IS PULLED NORTHEASTWARD...ROTATING
AROUND A LOW THAT ALL THE MODELS NOW HAVE MOVING NORTHWESTWARD
INTO THE NORTHWESTERN TERRITORIES. THE MODELS SHOW PERSISTENT UPPER
RIDGING OVER THE ROCKIES/HIGH PLAINS AND A DOWNSTREAM MEAN TROUGH
ACROSS ERN NOAM. A POSITIVE HEIGHT ANOMALY EXTENDING FROM THE
CENTRAL ATLC NWD INTO GREENLAND SHOULD KEEP THE UPPER LEVEL
LOW...AND THE OVERALL PATTERN LARGELY IN- PLACE THROUGH THE END OF
THIS WEEK. THIS SHOULD ALLOW FOR COLD AIR ADVECTION THAT SHOULD
LOWER TEMPERATURES TO...AND SLIGHTLY BELOW...SEASONABLE
AVERAGES...THURSDAY THROUGH FRIDAY. THE MODELS CONTINUE TO PULL
BACK ON THE INFILTRATION SOUTHWARD OF THE COLD AIR.

THIS MOISTURE- STARVED COLD FRONT THAT SHOULD REINFORCE THE FALL-
LIKE AIRMASS. OVERALL...THE PATTERN FAVORS NEAR TO BELOW NORMAL
TEMPERATURES AND BELOW MEDIAN PRECIPITATION INTO NEXT WEEKEND.
THE NEXT CHANCE FOR PRECIPITATION SHOULD COME LATE NEXT WEEKEND.
BOTH THE EC AND GFDS ARE IN FAIRLY GOOD AGREEMENT ON POSITION AND
TIMING OF THE SYSTEM. THE EC FAVORS A DEEPER LOWER LEVEL
TROUGH...AND INCREASED PRECIPITATION THROUGH PA...AS THE GFS KEEPS
THE HEAVIEST SHOWERS IN NEW YORK. HAVE INCREASED CHANCE POPS OVER
THE HIGHER TERRAIN DUE TO THE WEST TO NORTHWESTERLY FLOW AND
AVAILABLE MOISTURE.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
COLD FRONT OVER FAR NW PA AND W NY...INTENSE STORMS NW OF IPT.
THESE STORMS WEAKENING SOME THE LAST FEW MINUTES.

HIGHER DEWPTS SOUTH OF IPT...THUS HAVE TO WATCH FOR STORMS
TO FIRE TOWARD THE MDT AREA AND POINTS SE...GIVEN SE FLOW
THERE.

WILL CONTINUE TO MONITOR. SLOWED DOWN LOWER CIGS BY A FEW
HOURS ON THE 21Z TAF UPDATE.

EARLIER DISCUSSION BELOW.

AN UPPER LVL DISTURBANCE COMBINED WITH A SFC COLD FRONT /AND
PRE-FRONTAL...LAKE BREEZE TROUGH/ PUSHING ACROSS LAKE ERIE AND INTO
FAR NWRN PENN WILL BE RESPONSIBLE FOR A FEW BANDS OF SLOW
MOVING...POTENTIALLY HEAVY RAIN PRODUCING SHOWERS AND TSRA LATE THIS
AFTERNOON AND THIS EVENING. HIGHLY LOCALIZED STRONG WIND GUSTS AND
HAIL ARE ALSO POSSIBLE.

SKIES AND VSBYS WILL BE MAINLY VFR THIS AFTERNOON/EARLY EVENING
ACROSS THE SE HALF OF THE STATE.

THE COLD FRONT WILL BRING SCATTERED LATE AFTERNOON/EVENING TSRA
IMPACTS TO THE AREA.

EXPECT LINGERING SHOWERS AND EVEN A TSRA ACROSS THE MID/LOWER SUSQ
VALLEY AFTER MIDNIGHT TONIGHT...ALONG WITH PERIODS OF MVFR.
THE HIGHER TERRAIN OF THE WEST WILL SE VFR TO MVFR...DECREASING INTO
THE LOW MVFR OR IFR RANGE IN THE WAKE OF THE CFRONT. COOLER/MOIST
AIR ASCENDING THE ALLEGHENY MTNS WILL LIKELY BRING PERIODS OF LIFR
CIGS FROM KJST...NORTH TO KBFD AFTER 05Z TUESDAY.

OUTLOOK...
TUE...IFR TO MVFR CIGS ACROSS THE NRN AND WRN MTNS OF PENN
TUESDAY...MAINLY VFR ELSEWHERE.
WED...AM FOG PSBL WEST AND CNTRL...OTHERWISE VFR.
THU-FRI...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...LAMBERT
LONG TERM...CERU/STEINBUGL
AVIATION...LAMBERT/GARTNER/MARTIN
Hazardous weather outlook, Sep 2, 7:16 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
716 PM EDT MON SEP 2 2013

PAZ017>019-049>053-032330-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
716 PM EDT MON SEP 2 2013

...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-024>028-033>037-041-042-045-046-056>059-063>066-
032330-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
716 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 2, 2:54 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
254 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             ORMSBY                  41.81N  78.54W
09/02/2013  E1.00 INCH       MCKEAN             PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1300374

COLBERT
Local storm report, Sep 2, 3:50 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             4 SW BRADFORD           41.92N  78.70W
09/02/2013  M1.00 INCH       MCKEAN             PA   SOCIAL MEDIA

            QUARTER-SIZED HAIL REPORTED SOUTHWEST OF BRADFORD.

&&

EVENT NUMBER CTP1300375

EVANEGO
Special weather statement, Sep 2, 4:53 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
453 PM EDT MON SEP 2 2013

PAZ010-011-017-022200-
CAMERON PA-CLEARFIELD PA-ELK PA-
453 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMERON...NORTHERN
CLEARFIELD AND SOUTHERN ELK COUNTIES...

AT 447 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROCKWAY...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT DUBOIS...BROCKPORT...PENFIELD...S.B. ELLIOT
STATE PARK...FORCE AND MEDIX RUN.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... PENN STATE DUBOIS.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 112.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 153...STATE ROAD 255.

LAT...LON 4145 7823 4109 7826 4108 7881 4113 7881
      4120 7878 4121 7876 4120 7872 4122 7872
      4123 7874 4126 7874 4133 7888

FORECASTER: MARTIN
Special weather statement, Sep 2, 5:25 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
525 PM EDT MON SEP 2 2013

PAZ057-063-065-022230-
CUMBERLAND PA-DAUPHIN PA-YORK PA-
525 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CUMBERLAND...
NORTHWESTERN YORK AND SOUTHERN DAUPHIN COUNTIES...

AT 520 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLOSERVILLE...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT PENN STATE DICKINSON SCHOOL OF LAW...
CARLISLE...AND CARLISLE SPRINGS...BOILING SPRINGS...AND MOUNT HOLLY
SPRING...HOGESTOWN...AND WERTZVILLE...MESSIAH COLLEGE...MECHANICSBURG
AND DILLSBURG.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... HARRISBURG INTERNATIONAL
AIRPORT...SKI ROUNDTOP SKI AREA...CITY ISLAND...MESSIAH COLLEGE...
PENN STATE COLLEGE OF MEDICINE...PENN STATE DICKINSON SCHOOL OF LAW
AND PENN STATE HARRISBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 215 AND 253...I-81 BETWEEN
MILE MARKERS 37 AND 61...I-83 BETWEEN MILE MARKERS 24 AND 48...I-283.

LAT...LON 4013 7738 4029 7735 4029 7733 4028 7733
      4027 7732 4030 7713 4027 7666 4015 7668
      4016 7669 4013 7672 4010 7669 4001 7671

FORECASTER: MARTIN
Local storm report, Sep 2, 6:03 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
603 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             CARLISLE                40.20N  77.20W
09/02/2013  M1.75 INCH       CUMBERLAND         PA   SOCIAL MEDIA

            GOLF-BALL SIZED HAIL REPORTED NEAR CARLISLE.

&&

EVENT NUMBER CTP1300376

EVANEGO
Special weather statement, Sep 2, 7:11 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
711 PM EDT MON SEP 2 2013

PAZ018-019-026-030000-
HUNTINGDON PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
711 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CENTRE AND NORTHEASTERN
HUNTINGDON COUNTIES...

AT 706 PM EDT...A STRONG THUNDERSTORM WAS NEAR PORT MATILDA...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT PARK FOREST...STATE COLLEGE...WHIPPLE DAM
STATE PARK AND BOALSBURG.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... PENNSYLVANIA MILITARY
MUSEUM...TUSSEY MOUNTAIN SKI AREA AND PENNSYLVANIA STATE UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 139 AND 160...I-99 BETWEEN MILE MARKERS 57
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45.

LAT...LON 4076 7820 4096 7816 4095 7814 4096 7814
      4094 7812 4096 7808 4098 7809 4100 7807
      4092 7756 4075 7763 4073 7768 4068 7770
      4068 7768 4065 7773

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 9:12 PM EDTSpecial Weather StatementCTPColumbia33 min
Sep 1, 10:07 PM EDTSpecial Weather StatementCTPDauphin23 min
Sep 1, 10:29 PM EDTSpecial Weather StatementCTPDauphin46 min
Sep 1, 11:23 PM EDTSpecial Weather StatementCTPColumbia37 min
Sep 2, 12:50 AM EDTFlash Flood WarningCTPColumbia4 hr
Sep 2, 1:07 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren83 min
Sep 2, 2:19 PM EDTSevere Thunderstorm WarningCTPElk, McKean, Potter, Warren56 min
Sep 2, 3:14 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Potter, Tioga61 min
Sep 2, 3:43 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, Potter62 min
Sep 2, 4:29 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter61 min
Sep 2, 4:53 PM EDTSpecial Weather StatementCTPElk67 min
Sep 2, 5:25 PM EDTSpecial Weather StatementCTPCumberland65 min
Sep 2, 5:32 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, York58 min
Sep 2, 6:02 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield58 min
Sep 2, 6:31 PM EDTSevere Thunderstorm WarningCTPLebanon59 min
Sep 2, 6:50 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Clearfield55 min
Sep 2, 7:03 PM EDTAreal Flood AdvisoryCTPCambria, Clearfield3 hr
Sep 2, 7:10 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon65 min
Sep 2, 7:11 PM EDTSpecial Weather StatementCTPCentre49 min
Sep 2, 7:55 PM EDTSpecial Weather StatementCTPBlair, Cambria65 min

Nearby

Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.